zbMATH — the first resource for mathematics

Asymptotic behavior and positive solutions of a chemical reaction diffusion system. (English) Zbl 0799.35122
Summary: This paper is concerned with some qualitative analysis for a coupled system of three reaction diffusion equations which arises from certain chemical reactions first discovered by Belousov and Zhabotinskii. The analysis includes the existence of a bounded global time-dependent solution, the stability and instability of the zero solution, and the existence and nonexistence of a positive steady-state solution, including a global attractor of the system. The global existence and stability problem is determined by the method of upper and lower solutions, and the existence of a positive steady-state solution is based on the fixed point index and bifurcation theory. This analysis leads to a necessary and sufficient condition for the existence and nonexistence of a positive steady-state solution in relation to the various physical parameters of the system.

35K57 Reaction-diffusion equations
92E20 Classical flows, reactions, etc. in chemistry
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
35B32 Bifurcations in context of PDEs
Full Text: DOI
[1] Amann, H, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM rev., 18, 620-709, (1976) · Zbl 0345.47044
[2] Field, R.J; Noyes, R.M, Oscillations in chemical systems. part 4. limit cycle behavior in a model of a real chemical reaction, J. chem. phys., 60, 1877-1884, (1974)
[3] Field, R.J; Burger, M, Oscillations and traveling waves in chemical systems, (1985), Wiley-Interscience New York
[4] Fife, P.C, On the question of existence and nature of homogeneous-center target patterns in the Belousov-Zhabotinskii reagent, ()
[5] Gibbs, R.G, Traveling waves in the Belousov-Zhabotinskii reaction, SIAM J. appl. math., 38, 422-444, (1980) · Zbl 0467.92020
[6] Hastings, S.P; Murray, J.D, The existence of oscillatory solutions in the field-noyes model of the Belousov-Zhabotinskii reaction, SIAM J. appl math., 28, 678-688, (1975)
[7] Ladde, G.S; Lakshmikantham, V; Vatsala, A.S, Monotone iterative techniques for nonlinear differential equations, (1985), Pitman Boston · Zbl 0658.35003
[8] Pao, C.V, On nonlinear reaction-diffusion systems, J. math. anal. appl., 87, 165-498, (1982) · Zbl 0488.35043
[9] Pao, C.V, Asymptotic behavior of solutions for the Belousov-Zhabotinskii reaction diffusion system, J. partial differential equations, 1, 61-66, (1988) · Zbl 0733.35057
[10] Rinzel, J; Troy, W.C, A one-variable map analysis of bursting in the Belousov-Zhabotinskii reaction, () · Zbl 0514.34033
[11] Ruan, W, Bounded solutions for reaction-diffusion systems with nonlinear boundary conditions, Nonlinear anal., 14, 12, 1051-1077, (1990) · Zbl 0733.35058
[12] Smoller, J.A, Shock waves and reaction-diffusion equations, (1982), Springer-Verlag New York/Berlin
[13] Tyson, J.J; Fife, P.C, Target patterns in a realistic model of the Belousov-Zhabotinskii reaction, J. chem. phys., 73, 2224-2237, (1980)
[14] Weinberger, H.F, Invariant sets for weakly coupled parabolic and elliptic systems, Rend. mat. appl. (6), 8, 295-310, (1975) · Zbl 0312.35043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.